Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 16, 2021Georgetown County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 16, 2021, 4:12 PM EDT for Georgetown County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2021, 4:12 PM EDT (20:12 UTC)
Expired
Jun 16, 2021, 5:00 PM EDT
In force
48 min
Issued by
NWS Wilmington, NC

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 133 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS82 KILM 162012
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
412 PM EDT Wed Jun 16 2021
 
SCZ039-055-056-162100-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
412 PM EDT Wed Jun 16 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lambert, or 18 miles west of Georgetown, moving east at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Georgetown, Andrews, Lambert, Sampit, Graves, Warsaw, Earle and
Georgetown Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3326 7955 3327 7955 3326 7956 3327 7956
      3328 7961 3329 7963 3330 7966 3332 7971
      3332 7974 3334 7976 3338 7979 3337 7980
      3338 7981 3355 7947 3336 7923 3325 7953
TIME...MOT...LOC 2012Z 249DEG 12KT 3335 7962 

$$

VAO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:33 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 16, 3:33 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
333 PM EDT Wed Jun 16 2021

.SYNOPSIS...
Drier air will filter in behind a departing front through the end of
the week. Moisture returns later in the weekend through early next
week, leading to increasing shower and thunderstorm activity.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
A much calmer weather afternoon than yesterday as the front
pushed the deep tropical moisture farther off the coast. Current
1-min satellite imagery shows sea-breeze with the towering
cumulus struggling, especially north of Cape Fear. This area
continues with an isolated chance of a thunderstorm over coastal
Brunswick, Horry, Georgetown, and the southeastern quarter of
Williamsburg.

The models indicate the dry weather continuing through Thursday
night. Low temperatures will be below normal through Thursday
night, with lows ranging from the low 60s to the mid to upper
60s along the beaches. Highs on Thursday will be near average,
with highs in the upper 80s inland to the mid-80s at the
beaches.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Warm and dry conditions forecasted for the short term period
due to mid level ridging and plenty of sunshine. Sunny Friday
with strong subsidence inversion aloft and only a few afternoon
cumulus clouds, highs in the low 90s away from the coast. West-
southwest flow in the low levels will aid in downslope flow
Saturday, combining with June sunshine to push temps near 95
degrees inland. Piedmont trough develops inland on Saturday, but
mid levels look to be too dry for any prec in our area. Low
temps Friday night around 70 with low 70s Saturday night.&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Unsettled weather pattern develops beginning Sunday through
early next week. Column moisture begins to increase on Sunday as
southwest winds draw upon Gulf moisture. Precipitable water
values climb to around 2" for Sunday and Monday. Remnants from
the Gulf tropical system forecasted to move across or west of
the area late Sunday into Monday, increasing rain and
thunderstorm chances. Depending on what remains of the
circulation, which global models are showing modest shear moving
across the eastern Carolinas, we could see some brief spin ups
with the remnants. Still remains quite a bit of uncertainty
regarding location, timing and strength on remnants as expected.
Front approaches from the west late Tuesday increasing
thunderstorm chances yet again, with high pressure behind it.
Near normal temps with highs approaching 90 and lows around 70
each day.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Only a slight chance for isolated showers along the resultant.
It should only affect the Myrtles with a VCSH mention. Look for
an onshore wind at the coastal terminals, and variable inland.
Little to no fog expected, possibly at sunrise.

Extended Outlook...Drying trend expected through the
remainder of the week due to high pressure. Convection returns
Sun with periodic MVFR/IFR.

&&

.MARINE...
Through Thursday Night...Winds are expected to be less than 10
knots through the period, and the direction will vary
significantly in the light flow. The seas will fall around 1
foot through Thursday night, with seas of 2 to 3 feet by
Thursday evening. An east-southeasterly swell less than 1 foot
will continue and weaken through Thursday night.

Friday through Monday...Light SSE winds Friday will becoming
southwesterly Saturday through Monday around offshore high to
the southeast. Wind speeds increase a bit Sunday night into
Monday as remnants of a Gulf tropical system move across the
Carolinas. 15-20 kt SW winds Saturday and Sunday increase to
sustained 20 kt and gusts to 25 kt Monday. Seas 2 ft Friday
increase to 3-4 ft Saturday and Sunday, and further increase to
around 6 ft on Monday. Small Craft Advisory may be needed Monday
afternoon into Tuesday. Seas combination of building SW wind
wave and a weak SE swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...RH
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...43
MARINE...VAO/RH
Hazardous weather outlook, Jun 16, 10:37 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1037 AM EDT Wed Jun 16 2021

NCZ106-108-171445-
Coastal Pender-Coastal New Hanover-
1037 AM EDT Wed Jun 16 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-056-171445-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
1037 AM EDT Wed Jun 16 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
171445-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
1037 AM EDT Wed Jun 16 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-171445-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1037 AM EDT Wed Jun 16 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 16, 2:42 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
242 PM EDT WED JUN 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     6 NNE NAKINA            34.21N  78.64W
06/15/2021                   COLUMBUS           NC   NWS STORM SURVEY

            12 INCH DIAMETER PINE TREE SNAPPED ON SIDE OF NEW
            BRITTON HIGHWAY.

&&

EVENT NUMBER ILM2100054

MORGAN
Local storm report, Jun 16, 2:48 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT WED JUN 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     6 NNE NAKINA            34.21N  78.61W
06/15/2021                   COLUMBUS           NC   NWS STORM SURVEY

            TWO HARDWOODS SNAPPED, APPROXIMATELY SIX INCH DIAMETER.
            A FEW LARGE LIMBS BROKEN OUT OF TREES ALSO.

&&

EVENT NUMBER ILM2100055

MORGAN
Local storm report, Jun 16, 2:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT WED JUN 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     6 NE NAKINA             34.19N  78.59W
06/15/2021                   COLUMBUS           NC   NWS STORM SURVEY

            ONE 12 INCH DIAMETER HARDWOOD SNAPPED, AND A FEW LARGE
            LIMBS BROKEN OUT OF TREES, ACROSS SNAKE ISLAND RD

&&

EVENT NUMBER ILM2100056

MORGAN
Local storm report, Jun 16, 2:55 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT WED JUN 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     8 NE NAKINA             34.20N  78.56W
06/15/2021                   COLUMBUS           NC   NWS STORM SURVEY

            FOUR PINE TREES SNAPPED, SIX TO TWELVE INCH DIAMETER.
            ALSO NUMEROUS LARGE LIMBS BROKEN OUT, AND PARTIAL ROOF
            LOSS TO TWO SMALL METAL SHEDS.

&&

EVENT NUMBER ILM2100057

MORGAN
Local storm report, Jun 16, 3:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT WED JUN 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             8 NE NAKINA             34.20N  78.56W
06/15/2021  E1.00 INCH       COLUMBUS           NC   PUBLIC

            PUBLIC REPORTED ESTIMATED HAIL SIZE AROUND 1 INCH
            (QUARTER SIZE) ASSOCIATED WIHT A SEVERE THUNDERSTORM OFF
            OF CRUSOE ISLAND ROAD.

&&

EVENT NUMBER ILM2100058

MORGAN
Special weather statement, Jun 16, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
412 PM EDT Wed Jun 16 2021

SCZ039-055-056-162100-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
412 PM EDT Wed Jun 16 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lambert, or 18 miles west of Georgetown, moving east at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Georgetown, Andrews, Lambert, Sampit, Graves, Warsaw, Earle and
Georgetown Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3326 7955 3327 7955 3326 7956 3327 7956
      3328 7961 3329 7963 3330 7966 3332 7971
      3332 7974 3334 7976 3338 7979 3337 7980
      3338 7981 3355 7947 3336 7923 3325 7953
TIME...MOT...LOC 2012Z 249DEG 12KT 3335 7962

VAO

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.